MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Arteriosclerosis/ Atherosclerosis (4437); Restenosis (4576); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier: (b)(6).A2: age at time of event: 76 years old at the time of study enrollment.
 
Event or Problem Description
Elegance clinical study: it was reported that in-stent restenosis occurred.The subject underwent treatment with ranger drug-coated balloons and an eluvia drug-eluting stent on (b)(6) 2022 as a part of the elegance clinical trial.The target lesion was in the left distal superficial femoral artery (sfa), left proximal extending up to distal popliteal artery with 5 mm proximal reference vessel diameter and 5 mm distal reference vessel diameter with lesion length 190 mm and 100% stenosis.It was classified as a tasc ii c lesion.Prior to target lesion treatment with the study device, 4.0 mm non-boston scientific embolization protection device was used and pre dilation was performed by using 5 mm x 150 mm and 4 mm x 40 mm non-boston scientific balloons.Treatment of target lesion was performed by dilation using study devices of sizes 4 mm x 40 mm, 5 mm x 200 mm, and 5 mm x 60 mm ranger drug-coated balloons followed by placement of study device 6 mm x 60 mm eluvia drug-eluting stent.Post dilation was performed using 5 mm x 20 mm nc emerge ptca dilation catheter, and the final residual stenosis was noted to be 30%.On the same day, the subject was discharged from the hospital on dual antiplatelet therapy.On (b)(6) 2023, ankle-brachial index (abi) was assessed in view of severe bilateral peripheral arterial disease which revealed right abi: 174 and left abi: 182.On (b)(6) 2023, the subject presented to her cardiologist due to claudication in the left lower extremity with some pain at rest, and coldness in left foot.The subject was referred for peripheral angiogram with possible intervention and hospitalized for the same.On the same day, peripheral angiogram in left leg revealed: patent common iliac, external iliac, internal iliac, profunda, and peroneal arteries, mild focal stenosis was noted in common femoral artery, severe in-stent restenosis of proximal to mid portion of stents with total occlusion of the distal stent in sfa (target lesion) with reconstitution in the tibial peroneal trunk (tpt) stent, occlusion was noted in the left popliteal artery (target lesion) stent, occlusion was noted in the anterior tibial artery, proximal portion of posterior tibial artery and tpt stent with distal flow via collaterals.On (b)(6) 2023, 541 days post index procedure, thrombotic occlusion noted in left distal sfa, popliteal artery, and tpt was treated by direct pharmaceutical thrombolysis using 20 mg tpa via microcatheter followed by dilation using 4.0 mm x 150 mm non-boston scientific balloon.Then two 5 mm x 150 non-boston scientific balloons to treat popliteal to tpt and distal sfa to popliteal artery respectively.Subsequently, thrombectomy was performed from sfa to tpt using non-boston scientific thrombectomy device.Then dilation was performed using 4.0 mm x 60 mm non-boston scientific drug-coated balloon in popliteal, tpt and peroneal artery.Following this, a 6.0 mm x 120 mm eluvia drug-eluting stent was placed in the distal sfa to proximal popliteal artery and was post-dilated using a 6.0 mm x 100 mm sterling balloon.There was an excellent angiographic result following this intervention.Additionally, in-stent restenosis noted in left proximal and mid sfa was treated using 5.0 mm x 120 mm non-boston scientific drug-coated balloon and stenosis noted in tibial peroneal trunk and peroneal artery was treated by dilation using 3 mm x 60 mm non-boston scientific balloon.Following treatment, the angiogram revealed excellent results and the final residual stenosis was noted to be 20%.On the same day, the event was considered resolved and the subject was discharged from the hospital on dual antiplatelet therapy.
 
Additional Manufacturer Narrative
A2: age at time of event: 76 years old at the time of study enrollment.
 
Event or Problem Description
It was reported that in-stent restenosis occurred.The subject underwent treatment with ranger drug-coated balloons and an eluvia drug-eluting stent on (b)(6) 2022 as a part of a clinical trial.The target lesion was in the left distal superficial femoral artery (sfa), left proximal extending up to distal popliteal artery with 5 mm proximal reference vessel diameter and 5 mm distal reference vessel diameter with lesion length 190 mm and 100% stenosis.It was classified as a tasc ii c lesion.Prior to target lesion treatment with the study device, 4.0 mm non-boston scientific embolization protection device was used and pre dilation was performed by using 5 mm x 150 mm and 4 mm x 40 mm non-boston scientific balloons.Treatment of target lesion was performed by dilation using study devices of sizes 4 mm x 40 mm, 5 mm x 200 mm, and 5 mm x 60 mm ranger drug-coated balloons followed by placement of study device 6 mm x 60 mm eluvia drug-eluting stent.Post dilation was performed using 5 mm x 20 mm nc emerge ptca dilation catheter, and the final residual stenosis was noted to be 30%.On the same day, the subject was discharged from the hospital on dual antiplatelet therapy.On (b)(6) 2023, ankle-brachial index (abi) was assessed in view of severe bilateral peripheral arterial disease which revealed right abi: 174 and left abi: 182.On (b)(6) 2023, the subject presented to her cardiologist due to claudication in the left lower extremity with some pain at rest, and coldness in left foot.The subject was referred for peripheral angiogram with possible intervention and hospitalized for the same.On the same day, peripheral angiogram in left leg revealed: patent common iliac, external iliac, internal iliac, profunda, and peroneal arteries, mild focal stenosis was noted in common femoral artery, severe in-stent restenosis of proximal to mid portion of stents with total occlusion of the distal stent in sfa (target lesion) with reconstitution in the tibial peroneal trunk (tpt) stent, occlusion was noted in the left popliteal artery (target lesion) stent, occlusion was noted in the anterior tibial artery, proximal portion of posterior tibial artery and tpt stent with distal flow via collaterals.On (b)(6) 2023, 541 days post index procedure, thrombotic occlusion noted in left distal sfa, popliteal artery, and tpt was treated by direct pharmaceutical thrombolysis using 20 mg tpa via microcatheter followed by dilation using 4.0 mm x 150 mm non-boston scientific balloon.Then two 5 mm x 150 non-boston scientific balloons to treat popliteal to tpt and distal sfa to popliteal artery respectively.Subsequently, thrombectomy was performed from sfa to tpt using non-boston scientific thrombectomy device.Then dilation was performed using 4.0 mm x 60 mm non-boston scientific drug-coated balloon in popliteal, tpt and peroneal artery.Following this, a 6.0 mm x 120 mm eluvia drug-eluting stent was placed in the distal sfa to proximal popliteal artery and was post-dilated using a 6.0 mm x 100 mm sterling balloon.There was an excellent angiographic result following this intervention.Additionally, in-stent restenosis noted in left proximal and mid sfa was treated using 5.0 mm x 120 mm non-boston scientific drug-coated balloon and stenosis noted in tibial peroneal trunk and peroneal artery was treated by dilation using 3 mm x 60 mm non-boston scientific balloon.Following treatment, the angiogram revealed excellent results and the final residual stenosis was noted to be 20%.On the same day, the event was considered resolved and the subject was discharged from the hospital on dual antiplatelet therapy.It was further reported that the eluvia device was not related to the event of left femoropopliteal artery restenosis.

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18946299
Report Number2124215-2024-16693
Device Sequence Number8030964
Product Code NIU
UDI-Device Identifier08714729876588
UDI-Public08714729876588
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/03/2023
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0027799329
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient RaceWhite